MAUDE Adverse Event Report: DEPUY MITEK LLC US MICRO QA+ #4/0 ETH C-1 W/BIT; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US MICRO QA+ #4/0 ETH C-1 W/BIT; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 212866
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint devices were received and evaluated.It was noticed that both the devices arrived with the anchor already deployed off from the inserter and hanging on the suture, confirming the complaint.Visual observation under magnification does not reveal any anomalies on the anchor itself that could have led to this failure.The distal tip of the sleeve however had one of the edges bent which might have caused during deployment of the anchor.The suture was still intact and was not frayed or cut.The anchor pull out might be caused because of improper bone hole preparation or off axis insertion.Other than this possibility, we cannot discern a definite root cause for the failure.A dhr review has been conducted and the results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed no other complaint for this lot of devices that were released to distribution.At this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).Associated medwatch: [mr# 1221934-2018-53942].This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The customer reported via phone that two of their micro qa+4-0 ethbnd (c1) w/1.3mm bit would not grasp the bone during an unknown procedure.The case was completed using another like device in the same bone hole.There were no patient consequences or delays.The devices are being returned.

Brand Name
MICRO QA+ #4/0 ETH C-1 W/BIT
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7839258
Report Number1221934-2018-54579
Device Sequence Number19129833
Product Code HWC
UDI-Device Identifier10886705002535
UDI-Public10886705002535
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K024115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2021
Device Catalogue Number212866
Device Lot Number3929893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2017
Initial Report FDA Received Date08/31/2018
Patient Sequence Number1